W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Model Number |
BXA082902A |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/06/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The following information was reported to gore: on (b)(6) 2023, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was intended for use in the right innominate artery for an unknown etiology.It was noted that the physician had difficulty advancing the vbx device over an unknown manufacturer/size guidewire.The physician then attempted to retract the vbx device into the unknown manufacturer/size introducer sheath to remove the device.The vbx device delivery system was removed from the patient, however during retraction the vbx device stent became dislodged after getting caught on plaque in the patient's iliac artery.The physician successfully deployed the dislodged vbx device into the external iliac artery.It is unknown at this time if another gore device completed the initial treatment area of the innominate artery.There was no adverse event or consequences to the patient.The following information was reported to gore: on (b)(6) 2023, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was intended for use in the right innominate artery for an unknown etiology.It was noted that the physician had difficulty advancing the vbx device over an unknown manufacturer/size guidewire.The physician then attempted to retract the vbx device into the unknown manufacturer/size introducer sheath to remove the device.The vbx device delivery system was removed from the patient, however during retraction the vbx device stent became dislodged after getting caught on plaque in the patient's iliac artery.The physician successfully deployed the dislodged vbx device into the external iliac artery.It is unknown at this time if another gore device completed the initial treatment area of the innominate artery.There was no adverse event or consequences to the patient.
Additional Manufacturer Narrative
Heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Updated b5.Updated h6: analysis of production records - no device problem found.A review of the manufacturing records indicated the lots met all pre-release specifications.Investigation conclusions - cause not established.No items were returned to gore for evaluation as the device remains implanted; therefore, the cause for the difficulty advancing could not be established.The reported information indicates the physician attempted to withdraw the undeployed device back through the sheath, and during withdrawal the endoprosthesis dislodged after getting caught on plaque.The vbx device instructions for use (ifu) warn against removing the device through the sheath with the endoprosthesis still mounted to avoid an interaction between the device and the sheath causing dislocation of the endoprosthesis.The cause for endoprosthesis dislodgement is related to a device interaction during withdrawal, but the specific interaction could not be isolated between the reported interaction with plaque or an interaction with the sheath.Ifu statements: warnings: do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and / or damage to the endoprosthesis, premature deployment, deployment failure, and / or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.F.Introduction and positioning of the gore® viabahn® vbx balloon expandable endoprosthesis should it become necessary to remove either a partially expanded or non-deployed gore® viabahn® vbx balloon expandable endoprosthesis from the vessel, do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath after the endoprosthesis is fully introduced.To remove the gore® viabahn® vbx balloon expandable endoprosthesis, it can be withdrawn to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.
Event or Problem Description
The following information was reported to gore: on (b)(6) 2023, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was intended for use in the right innominate artery for innominate artery atherosclerosis.Access was gained on the patient through the right arm (unspecified) and right femoral artery.It was noted that the physician had difficulty advancing the vbx device over a terumo glidewire advantage.The physician then attempted to retract the vbx device into a 7fr cook introducer sheath to remove the device.The vbx device delivery system was removed from the patient.However, during retraction of the vbx device delivery system the stent dislodged on plaque in the patient's iliac artery.The physician successfully deployed the dislodged vbx device into the right external iliac artery by using a standard balloon.Another vbx device was successfully deployed in the initial treatment area of the innominate artery without difficulty.There was no adverse event or consequences to the patient.